Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 324, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 5, 2005, 11:16 PM CST for Fayette County, Marion County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2005, 11:16 PM CST (05:16 UTC)
- Expired
- Nov 5, 2005, 11:48 PM CST
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 129 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 11:40 PM CST | TSTM WND DMG | Salem, IL | LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 9:30 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 060516
SVRLSX
ILC051-121-060615-
/O.NEW.KLSX.SV.W.0324.051106T0516Z-051106T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1116 PM CST SAT NOV 5 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
MARION COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 1215 AM CST
* AT 1111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES WEST OF CENTRAL CITY...OR ABOUT 7 MILES SOUTHEAST OF
BREESE...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTRAL CITY
FAIRMAN
SANDOVAL
ODIN
SALEM
PATOKA
KINMUNDY
STEPHEN FORBES STATE PARK
FARINA
OMEGA
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3892 8928 3874 8926 3874 8915 3848 8914
3849 8871 3888 8871 3900 8888
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 060534
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 PM CST SAT NOV 5 2005
ILC051-121-060615-
/O.CON.KLSX.SV.W.0324.000000T0000Z-051106T0615Z/
MARION IL-FAYETTE IL-
1134 PM CST SAT NOV 5 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR SOUTHERN FAYETTE AND MARION COUNTIES...
AT 1131 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER SANDOVAL...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
TONTI...SALEM...BRUBAKER...ALMA...IUKA...STEPHEN FORBES STATE PARK...
OMEGA...KINMUNDY...FARINA AND LA CLEDE.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
LAT...LON 3892 8928 3874 8926 3874 8915 3848 8914
3849 8871 3888 8871 3900 8888
$$
GLASS000
WWUS53 KLSX 060548
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 PM CST SAT NOV 5 2005
ILC051-121-060558-
/O.CAN.KLSX.SV.W.0324.000000T0000Z-051106T0615Z/
MARION IL-FAYETTE IL-
1148 PM CST SAT NOV 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE AND MARION
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM.
LAT...LON 3892 8928 3874 8926 3874 8915 3848 8914
3849 8871 3888 8871 3900 8888
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:52 PM CST, 8 hours 24 minutes earlier.
Area forecast discussion, Nov 5, 2:52 PM CST, 8 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 252 PM CST SAT NOV 5 2005 .DISCUSSION... MAIN FORECAST EMPHASIS HAS BEEN ON THE FIRST PERIOD...SECONDARILY ON THE FROPA NEXT WEEK. CURRENT OBS SHOW THAT THE SFC FRONT IS STRUNG OUT FROM JUST SOUTH OF KMKC OVER TO KIRK AND THEN INTO NORTHWEST IL. THIS LEAVES US IN THE WARM SECTOR AWAITING CONVECTIVE DEVELOPMENT. THE TIMING ON THIS CONVECTION IS ONE OF THE MAIN PROBLEMS. SAW SOME STORMS FIRE EARLIER TODAY IN THE EXTREME NORTHEAST CORNER OF OUR AREA. THAT WAS ELEVATED ACTIVITY DUE TO A LEAD IMPULSE BEFORE THE MAIN UPPER SHORTWAVE. THIS MOVED NORTH...AND HAS REMAINED NORTH OF THE AREA CLOSER TO THE WARM FRONT. THERE HAS BEEN SOME CLEARING IN SOUTHWEST MO WITH CU DEVELOPMENT ON THE WESTERN EDGE OF CWA. COLD FRONT IS STILL NOT MOVING AND MAIN SHORTWAVE WELL TO OUR WEST...WITH A BIG CAP OFF 18Z SGF SOUNDING. AM EXPECTING CONVECTION TO HOLD OFF A BIT BEFORE FIRING...MAY BE AN EARLY THROUGH LATE EVENING SHOW. SHOULD SEE LI/S AROUND -3 WITH NEARLY 1500 J/KG OF CAPE...WITH THE BULK SHEAR MORE IMPRESSIVE. SO WILL SEE THE POTENTIAL FOR SEVERE UNTIL WE CAN GET THE COLD FRONT THROUGH. ONCE IT MOVES...IT GOES FAIRLY QUICKLY AND WE HAVE A DRY FORECAST FOR SUNDAY. AS THE LOW MOVES OFF WE SEE RETURN FLOW RIGHT AWAY...WITH HIGH TEMPERATURES ROCKETING INTO THE 70S MONDAY AND TUESDAY. THE UPPER LEVELS MAINTAIN ZONAL FLOW UNTIL THE MIDDLE OF THE WEEK...WHILE AN UPPER LEVEL LOW TRIES TO EJECT FROM THE DESERT SOUTHWEST. FOR MUCH OF THE WEEK IT COMES OUT IN PIECES. STILL EXPECTING THE FRONTAL PASSAGE ON WEDNESDAY. HAVE KEPT LOW CHANCE POPS DUE TO WEAK MOISTURE RETURN...AND TIMING OF THE WEAK UPPER LEVEL SHORTWAVES. THE 06Z GFS SHOWED ANOTHER BOUNDARY MOVING THROUGH ON THURSDAY...ALTHOUGH THE 12Z DID NOT WITH JUST A SURFACE HIGH COASTING THROUGH. LEANING TOWARDS THE 12Z FOR NOW. ALTHOUGH THE 12Z GFS ALSO TRIES TO CUT OFF THE SOUTHWEST UPPER LOW ON ITS JOURNEY NORTHEAST AND ENDS UP WITH A STRETCHED OUT VORT ACROSS THE PLAINS. HAVE NOT INCLUDED POPS FOR THURSDAY QUITE YET...WILL NEED TO MONITOR WHAT HAPPENS ALOFT. TEMPS AFTER FROPA WILL BE CLOSER TO OR JUST ABOVE SEASONAL NORMALS FOR A LITTLE WHILE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Nov 5, 10:00 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1000 PM CST SAT NOV 5 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1000 PM CST SAT NOV 5 2005 ...LINE OF SEVERE THUNDERSTORMS MOVING THROUGH THE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WHICH FORMED EARLIER OVER CENTRAL MISSOURI HAVE FORMED A LINE AND ARE MOVING THROUGH EASTERN MISSOURI AND SOUTHWEST ILLINOIS. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS THROUGH 400 AM. MANY REPORTS OF LARGE HAIL IN EXCESS OF 1 INCH AND WIND IN EXCESS OF 70 MPH HAVE BEEN RECEIVED. THE TORNADO THREAT APPEARS TO HAVE DIMINISHED...BUT DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO THREATEN AS THE LINE MOVES RAPIDLY EASTWARD THROUGH THE REMAINDER OF THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ASKED TO REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TONIGHT. CARNEY
In the hours before
Local storm report, Nov 5, 7:40 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL COLUMBIA 38.95N 92.33W
11/05/2005 0.75 INCH BOONE MO LAW ENFORCEMENT
ON NORTHEAST SIDE OF COLUMBIA.
&&
TRUETTLocal storm report, Nov 5, 7:58 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FUNNEL CLOUD BLAND 38.30N 91.63W
11/05/2005 GASCONADE MO FIRE DEPT/RESCUE
&&
TRUETTLocal storm report, Nov 5, 8:03 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG PITTSFIELD 39.61N 90.81W
11/05/2005 PIKE IL LAW ENFORCEMENT
STREETS SIGNS AND STORE AWNINGS BLOWN DOWN.
&&
TRUETTLocal storm report, Nov 5, 8:07 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG PITTSFIELD 39.61N 90.81W
11/05/2005 PIKE IL LAW ENFORCEMENT
STREETS SIGNS AND STORE AWNINGS BLOWN DOWN.
&&
TRUETTLocal storm report, Nov 5, 8:35 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG GASCONADE 38.67N 91.56W
11/05/2005 GASCONADE MO LAW ENFORCEMENT
TREES REPORTED DOWN.
&&
TRUETTLocal storm report, Nov 5, 8:55 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 5 N OFALLON 38.86N 90.71W
11/05/2005 0.75 INCH ST. CHARLES MO AMATEUR RADIO
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:18 PM CST | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Nov 5, 8:01 PM CST | Severe Thunderstorm Warning | LSX | Pike | 44 min |
| Nov 5, 8:15 PM CST | Severe Thunderstorm Warning | LSX | Calhoun | 45 min |
| Nov 5, 8:16 PM CST | Severe Thunderstorm Warning | LSX | Adams | 14 min |
| Nov 5, 8:44 PM CST | Severe Thunderstorm Warning | LSX | Greene | 46 min |
| Nov 5, 8:52 PM CST | Severe Thunderstorm Warning | LSX | Jersey | 38 min |
| Nov 5, 9:13 PM CST | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 62 min |
| Nov 5, 9:45 PM CST | Severe Thunderstorm Warning | LSX | Montgomery | 60 min |
| Nov 5, 10:04 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair | 56 min |
| Nov 5, 10:12 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 47 min |
| Nov 5, 10:15 PM CST | Severe Thunderstorm Warning | LSX | Madison | 39 min |
| Nov 5, 10:28 PM CST | Severe Thunderstorm Warning | LSX | Bond | 47 min |
| Nov 5, 10:52 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Washington | 53 min |
| Nov 5, 11:04 PM CST | Severe Thunderstorm Warning | LSX | Randolph | 41 min |
| Nov 5, 11:18 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.